Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ulcerative Colitis & HIV and use of immunosuppresants
Aug 20, 2012

Unfortunately I suffer from both ulcerative colitis and HIV. The UC is my main issue. Without it, my life would be great and I would be feeling healthy. I am washed out and exhausted from having constant D for 5 yrs (not 1 day off!). Lost a lot of weight too. How ironic hey that it's the UC causing me issues?

As if one disease wasn't enough to contend with! Anyway, i'm not one to sulk, but i need help. My doc want's to put me Imuran (azathioprine) which is an immunosuppresant. However, both my ID dr and gastroenterologist both say it is safe to take and won't effect my cd4% or cd4. It effects another part of your immune system (lymphocytes).

However, i'm sceptical and want advice. Please please help!

Delby

Response from Dr. Henry

I have had several patients with ulcerative colitis who have done OK with such immune suppressive drugs. The literature generally also suggests that drugs like azathioprine can be judiciously (careful monitoring) used in HIV + patients (often easier now when drugs with negative bone marrow effects such as zidovudine are not used much). KH



Previous
again skin rash
Next
Truvada related rash?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement